Thunderstorm Wind, Gregg
- When
- August 17, 5:25 PM CST
- Where
- Gregg County, Kilgore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -94.883
Trees were downed near Hwy 349 and 1208.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 17, 3:20 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT THU AUG 17 2006
.DISCUSSION...
HIGH PRESSURE ON THE SURFACE AND ALOFT CONTINUED TO HOLD OVER THE
FOUR STATE REGION THIS AFTERNOON WITH CLOUDS AND ISOLATED SHOWERS AND
THUNDERSTORMS MAINLY AROUND THE PERIPHERY ACROSS THE MS DELTA AND
OVER EAST TEXAS INTO SE OK AND SW AR. THE UPPER RIDGE WILL
CONTINUE TO HOLD OVER THE LOWER MS VALLEY AND ACROSS THE TN VALLEY
INTO THE WEEKEND WITH SURFACE RIDGE FROM SE STATES INTO THE COASTAL
SECTIONS OF TX AND CENTRAL SECTIONS OF THE STATE. THE HIGH ALOFT
WILL GRADUALLY SHIFT TO THE WEST DURING THE WEEKEND WITH FLOW ALOFT
TRANSITIONING TO A NORTHWEST DIRECTION AND ALLOWING A WEAK COLD
FRONT TO ENTER FORECAST AREA. WILL INCREASE THE CHANCE OF RAIN FOR
THE SOUTHERN ZONES. WILL CONTINUE THE HEAT ADVISORY FOR FRIDAY
WITH INCREASING DEW POINTS INTO THE FOUR STATE REGION WITH GULF
MOISTURE. WITH TEMPERATURES AROUND 100 AND THE HUMIDITIES
COMBINED...EXPECT AFTERNOON HEAT INDICES TO RANGE FROM NEAR 105 TO
110 DEGREES. HOPEFULLY WITH A NORTHWEST FLOW PATTERN THERE WILL BE
A LITTLE BETTER CHANCES FOR RAIN TOWARD THE MID WEEK PERIOD NEXT
WEEK AND A TREND TO MAYBE LOWER TEMPERATURES.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL AREA TAF SITES WITH WIDE SPREAD
FEW CU. THE UPPER RIDGE REMAINS STRONG AT 596 AND STILL CENTERED
OVER THE MEMPHIS AREA. ANOTHER PORTION(595)OF THE RIDGE HAS BROKEN
OFF AND MOVED OVER EASTERN TEXAS THIS AFTENNOON. THERE STILL
REMAINS A WEAK BOUNDARY IN EXTREME SOUTHEAST TEXAS...WHICH COULD
STILL TOUCH OFF SOME MORE ACTIVITY IN EAST TEXAS. HOWEVER...THE FEW
CELLS ALREADY IN PROGRESS ARE SOUTHWEST OF LFK AND MOVG SW.
OVERNIGHT PERIOD AND EARLY MORNING PERIOD WILL LIKELY CONTINUE VFR
FOR ALL SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 102 76 100 / 20 20 20 10
MLU 73 100 75 99 / 20 20 20 10
DEQ 72 102 72 101 / 0 0 0 10
TXK 75 102 76 101 / 20 0 0 10
ELD 72 102 74 101 / 0 0 0 10
TYR 76 101 75 101 / 30 20 20 10
GGG 75 101 75 101 / 30 20 20 10
LFK 75 98 75 99 / 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
HEAT ADVISORY FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
HEAT ADVISORY FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
HEAT ADVISORY FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
HEAT ADVISORY FROM NOON FRIDAY TO 7 PM FRIDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24/99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1205 PM CDT THU AUG 17 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1205 PM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING OVER PARTS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST TEXAS DURING THE AFTERNOON AS TEMPERATURES CONTINUE TO WARM INTO THE UPPER 90S...ALONG AND NEAR A SURFACE BOUNDARY. SOME OF THE THUNDERSTORMS WILL BECOME STRONG WITH ISOLATED STORMS BECOMING SEVERE. MAIN CONCERN WITH THOSE ISOLATED SEVERE STORMS WILL BE GUSTY AND POSSIBLY DAMAGING WINDS. ISOLATED HAIL MAY ALSO OCCUR...BUT WITH THE HEAT SHOULD REMAIN NEAR PENNY SIZE. LIGHTNING OCCURS WITH ALL THUNDERSTORMS AND CAN BE A KILLER. A HEAT ADVISORY IS IN EFFECT THROUGH 700 PM CDT. AFTERNOON HEAT INDEX VALUES WILL BE AROUND 105 DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE TO THE HOT AND HUMID WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 06
The Shreveport radar (KSHV), 98 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed near Hwy 349 and 1208.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529692.